Share Facebook
Crohn's Disease Forum » Treatment » Cimzia/Certolizumab » Cimzia side effects?


09-10-2009, 05:58 PM   #1
Dawn
Member
 
Join Date: Aug 2009
Cimzia side effects?

After trying several drugs in the (almost) 10 years since I've been diagnosed, I've ended up on Cimzia. I've been on it almost a year, prior to my last resection to date. I had my most recent injections today.

EVERY month, about a half hour after the injections, I get lethargic, then I become achy, nauseous, headache and generally so ill that I have to come home from work.

Each month I think to myself, "I can get through the day without leaving", and each month I have to come home and just sleep the rest of the day. After sleeping for many hours, I still feel slightly lethargic, but overall, better.

I'm covered at work under FMLA, but I hate the absences.

Does anyone else have these kinds of side effects? I'd like tp hear what others have to say about Cimzia. Do you like it? Do you not like it?

I don't see the benefits of being on it at this point.
__________________
Diagnosed with Crohn's 2001.
Fistulectomy 2001
Resection #1 2002
Resection #2 2008
Current Meds: Pentasa, Cymbalta, Klonopin, Spironalactone, Calcium with vit D, Folic Acid. OTC probiotic and multi-vit.


http://www.facebook.com/photo.php?pi...14005&ref=name
09-11-2009, 12:31 AM   #2
CrohnieCarolyn
Senior Member
 
CrohnieCarolyn's Avatar
 
Join Date: Sep 2009
Remicade knocks me on my butt for the day of the infusion and the day after - and now I am switching to the cimzia - so at least the snoozing the day away and possibly most of the next won't be anything new - just worried it won't work as well as the Remi -
09-11-2009, 07:52 AM   #3
Dawn
Member
 
Join Date: Aug 2009
When I was on Remicade I would sleep through the 4 hour infusion and was pretty much OK for the rest of the day. I wish I could take Remi again

I'm now waiting for the Home Health RN to call me. When I got out of the shower I noticed that my injection sites are both red, swollen and hot to the touch. I've left a message for my doc telling him that I want off this drug! I see no visible improvement, it makes me feel like poo the first couple of days, now I've got injection site drama. It seems like more trouble than it's worth.

CC - please pay little attention to my rants. Just because I'm not having a very good experience with this drug does not mean that you will have a poor experience.
09-11-2009, 08:41 AM   #4
Dawn
Member
 
Join Date: Aug 2009
To my recollection, I have been receiving Cimzia since about October 2008. Prior to that I was in a drug study.

With Cimzia, you recieve 2 sub q shots. One in the left and one in the right. Originally I was getting them in the thigh, but switched to the tummy a couple of months ago.

So far I have been advised to ice the injection sites and wait for a call from the GI docs office.

My attitude sucks right now...I apologize. I don't know if I'm angry or about to burst into tears! Neither helps, I know.
09-11-2009, 01:48 PM   #5
Dawn
Member
 
Join Date: Aug 2009
Just got the call from the GI's office. The doc advised me to keep an eye on the injection sites for infection, take tylenol for body and head ache, and call if needed. They also submitted the paperwork to cease the medication.
09-11-2009, 06:57 PM   #6
Dawn
Member
 
Join Date: Aug 2009
I'm going to take the Pentasa religiously, my yogurt maker should be here monday so I can fully start the SCDiet....and hope like hell that nothing terrible happens anytime soon!
09-12-2009, 07:07 AM   #7
Dawn
Member
 
Join Date: Aug 2009
That's awesome! If your sister had any info to share, I'm more than happy to listen!

You're an awesome support! Thank you so much!
Reply

Crohn's Disease Forum » Treatment » Cimzia/Certolizumab » Cimzia side effects?
Thread Tools


All times are GMT -5. The time now is 07:27 PM.
Copyright 2006-2017 Crohnsforum.com